MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRABECULAR METAL ACET SHELL 54MM CLUSTER; PROSTHETIC, HIP

ZIMMER BIOMET, INC. TRABECULAR METAL ACET SHELL 54MM CLUSTER; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00630505036 item name liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells lot / software release # 62757083 00-8775-036-01 item name biolox delta hd 12/14 36x3.5 lot # 2798737.The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure 7 years and 8 months post implantation due to the patient's hip squeaking.Surgeon believes the wear on the liner and possible placement issues caused the squeaking in the patient and therefore damaged the cup and head.There is no additional information available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;g3;h2;h3;h6;h10.The following section was corrected: g4.No product was returned; however, pictures were provided and reviewed.A visual examination of the provided pictures identified that the explanted head, liner and shell were covered in biodebris.The head was observed to have outer surface scratch marks.The liner was observed with the rim and locking feature partly broken off and some damage likely occurred during the removal.No other observations can be made regarding the shell.Without product return, further visual and dimensional evaluations cannot be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.The reported products, liner, shell and head were reviewed for compatibility with no issues noted.However, it is unknown if the entire construct is compatible.A definitive root cause cannot be determined.The allegation of noise/squeaky hip cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRABECULAR METAL ACET SHELL 54MM CLUSTER
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20410998
Report Number0001822565-2024-03220
Device Sequence Number9070215
Product Code LZO
UDI-Device Identifier00889024118911
UDI-Public(01)00889024118911(17)260531(10)63365704
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K021891
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number00-6202-054-22
Device Lot Number63365704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale